I am tapering off Lamictal, and have a question regarding this. I went from 200 mg to 175 mg. I have been doing this for a week now. When you are tapering off from Lamictal, can it in any way cause problems with the organs like heart failure, heart attack, seizures, etc.?
I use Lamictal for bipolar disorder. Is tapering off, in any way, dangerous to the body? Kindly give your opinion.
Welcome to icliniq.com
Usually, Lamotrigine is tapered off when the patient's condition is stable. This is important. This decision is discussed between the patient and the doctor who has initiated the medicine. It should never be done by oneself. You should ask the guidance on tapering off the Lamotrigine and other side effects expected from it.
While tapering off, there might be withdrawal symptoms like rebound or worsening of bipolar symptoms, anhedonia, anxiety, etc. But not necessarily present in every individual and is seen who tapers more quickly.
If there are such episodes, report to your treating doctor immediately.
I hope this was helpful.
I have discussed this with my doctor. I am doing this with my doctor. I wonder if tapering off Lamictal can harm my body, as in heart failure, organ problems, etc.? Or is it safe physically to taper off Lamictal? Kindly give your opinion.
Welcome back to icliniq.com.
No, it does not harm your body, as you ask in the question. When the patient's condition is stable, medicine is usually tapered off to prevent unnecessary side effects of the medicine. Tapering off is done in any condition which requires a chronic intake of medication after assessing the clinical condition and control of symptoms in the patient.
I hope this was helpful.
Was this answer helpful?|
.. understand your problem. Ketamine infusion therapy has great roles in depression but regular maintenance treatment is needed and which results in a significant burden on patients. Lamotrigine is the right drug for resistant depression. Even in mai... Read fullCan you list the drugs incompatible with Quetiapine and Lamotrigine?
.. for Lamotrigine following drug interactions need to be considered as important. Valproate increases plasma level of Lamotrigine, hence dose need to be decreased if given with Valproate. Also there are increased chances of rash if given with Val... Read fullI take Quetiapine XR 400mg.How can I gradually withdraw?
.. an atypical antipsychotic, with a half-life of less than 24 hours. It has a benefit of not causing extrapyramidal side effects. However, it can cause sedation, postural hypotension, and urinary complaints. Although it does not cause any withdrawa... Read full
Ask your health query to a doctor online?Ask a General Practitioner Now